Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What is the cause of delay in period after using mifegest kit?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5595 Questions
We had unprotected sex on 19 XXXXXXX took I pill on 20 XXXXXXX period was due on 20 XXXXXXX but it missed .we did pregnancy test it was positive later use mifegest kit single tablet first day on 10 Feb after 24 hours two tablets and after 48 hours two more but still no bleeding seen after 10 hours of taking last dose.when it will occure.
Posted Wed, 5 Mar 2014 in Birth Control
Answered by Dr. Aarti Abraham 8 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us wtih your health concern. After taking the medical abortion pills, bleeding can occur anytime within 24 - 48 hours. So please wait for 48 hours more. However, I have to tell you that it is a grave mistake to take these pills by yourself, without medical supervision. The pregnancy has to be confirmed by a gynecologist, apart from a positive urine test. Then the pregnancy has to be dated accurately by ultrasound scan , and this will confirm that the pregnancy is not extra uterine ( ectopic ) - which is a rare possibility. Then the drugs should be taken by a gynecologist's prescription. Medical abortion can be a failure in 4 % of cases, and then surgical abortion would be required. Without medical guidance, there are rare risks such as - uncontrolled bleeding, infection, retained products of conception, undiagnosed ectopic pregnancy etc. If you have not consulted a doctor, do so right away. If you have, wait for 2 days more, if you do not bleed, re consult. In any case, it is mandatory to have a follow up ultrasound scan 15 days after the pill intake to confirm that abortion was complete. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: What is the cause of delay in period after using mifegest kit? 21 hours later
Hi Dr. Thanx for she has severe abdominal pain and started light bleeding since today afternoon is it normal...???
Answered by Dr. Aarti Abraham 5 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Yes , pain with cramps is to be expected The bleeding should intensify within a few hours.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor